Jump to content
Sign in to follow this  
2confused2

Libido And Antidepressants

Recommended Posts

One common side effect of depression is low (or a lack of) libido. One of the common side effects of antidepressants is low (or lack of libido). Has anyone experienced an increase in libido while on antidepressants?

Share this post


Link to post
Share on other sites

Once, the first time I tried Wellbutrin... oh my God! wow! It was crazy- but unfortunately for me, my then-wife had no desire for me. That was extremely frustrating, to say the least. It wasn't that effective on my depression though, and I eventually started on another med. That med had a negative sexual side effect, so my doc added the wellbutrin back in to see if it would counterract that effect. This time, though no luck :(

Share this post


Link to post
Share on other sites

I've had different experiences myself. For my wife, her AD really kills her libido. She is on Celexa and I think most AD's she's tried have had this side effect. For me, I'm on Zoloft. It actually increases my libido. Well, it might not, but it seems to. You see when I'm anxious I have ZERO drive so I'm not entirely sure what's exactly "normal" for me. I guess it could be a combination of the meds and me feeling well that causes the increased libido.

Share this post


Link to post
Share on other sites

Citalopram/celxa killed my libido a few years ago, but back then I was in such a dark hole I really didn't care about drive anyway, right now I'm in a different place completely and also looking for something that doesn't **** it! The doctor has talked me through Sertraline which I think is Zoloft which I might be going on of things don't improve with just therapy, It'll be interesting to see how this effects it, I'll report back

Leila

Share this post


Link to post
Share on other sites

Good question. I have never experienced an increase in sexual desire or function while on an antidepressant. I have experienced varying negative effects to my sexual function on all of my antidepressant meds both past and present. I have always had to weigh these adverse effects with the positive benefits of the treatment.

My questions are:

  1. are there any effective antidepressants that don't cause some form of sexual function change? (if so which ones)
  2. is it worth sexual dysfunction to you from medication to effectively treat depression and anxiety?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...